Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 438, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2000, 7:10 AM CDT for Tillman County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 22, 2000, 7:10 AM CDT (12:10 UTC)
- Expired
- Oct 22, 2000, 7:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 221214 SVROKC OKC141-221245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 710 AM CDT SUN OCT 22 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 745 AM CDT * AT 710 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF GRANDFIELD...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE CHATTANOOGA...GRANDFIELD AND LOVELAND HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. A SMALL BUT POTENTIALLY SEVERE THUNDERSTORM WILL MOVE ACROSS EASTERN TILLMAN COUNTY DURING THE NEXT 30 MINUTES. THE STORM IS SHOWING ROTATION IN LOW TO MID LEVELS. LAT...LON 3419 9894 3413 9875 3424 9862 3446 9867 33/DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:45 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 22, 3:45 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 AM CDT SUN OCT 22 2000 PREDOMINANTLY WET FORECAST WILL CONTINUE...BUT WILL TONE POPS DOWN A BIT MOST AREAS. CURRENT THINKING IS THAT MOST OF PRECIPITATION TODAY AND TONIGHT WILL BE OF THE SCATTERED AND CONVECTIVE VARIETY... INSTEAD OF THE MORE STRATIFORM AND WIDESPREAD SCENARIO PLAYED OUT ON SATURDAY. THIS MAINLY DUE TO INCREASED INSTABILITIES AS MID LEVEL DRY INTRUSION MOVES OVER AREA ALONG WITH COOLER TEMPS ALOFT ASSOCIATED WITH TROF AXIS CURRENTLY MOVING THROUGH WEST TEXAS. AS A RESULT...POPS WILL BE SLIGHTLY LOWER...BUT THERE WILL BE A GREATER THREAT OF HEAVY RAINFALL. THE MAIN THING THAT WILL PRECLUDE A FLASH FLOOD WATCH IS THE LACK OF A FOCUS. WEAK WARM FRONT OVER WESTERN INTO SOUTHWEST OKLAHOMA EARLIER THIS MORNING IS EXPECTED TO LIFT TO THE NORTHEAST BY AFTERNOON. AFTER THAT...NO DISCERNIBLE LOW LEVEL FOCUSING MECHANISMS TO SPEAK OF. THEREFORE...ALTHOUGH SOME AREAS COULD RECEIVE DECENT AMOUNTS OF RAIN IN A SHORT TIME SPAN... THERE IS NO TELLING WHERE IT WILL BE. MORE CLOUDS THAN SUN WILL LIKELY BE THE CASE INTO MIDWEEK...AS COPIOUS MOISTURE REALLY NOT GOING ANYWHERE. AVN AND TO AN EXTENT THE ETA...BRING IN SOME DRIER LOW LEVEL AIR INTO SOUTHEAST PORTIONS OF THE FORECAST AREA BEGINNING TONIGHT AND MONDAY. AVN GROSSLY OVERESTIMATING AMOUNT OF LOW LEVEL DRY AIR GIVEN ITS 00-06-12 SURFACE AND BLYR DEWPOINT PROGS. GENERALLY SIDED WITH ETA MODEL. MOST MEDIUM RANGE MODELS IN FAIR AGREEMENT WITH NEXT CUTOFF...FORECASTING ITS TRACK FARTHER NORTHWEST THAN THE PAST FEW SYSTEMS. CURRENT FORECAST HAS THIS THINKING AND WILL NOT MAKE ANY SIGNIFICANT CHANGES. ON TEMPS...GENERALLY WENT WITH BLEND OF FWC/MAV AND CLOSER TO FWC ON POPS MOST AREAS. FCSTID = 11 OKC 69 61 72 62 / 60 40 40 30 HBR 71 62 74 62 / 60 40 40 40 SPS 73 63 76 63 / 60 40 40 40 GAG 67 60 70 61 / 70 40 40 40 PNC 69 61 73 62 / 60 40 40 30 DUA 73 63 76 63 / 60 40 30 30 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
| Oct 22, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 39 min |
| Oct 22, 5:40 PM CDT | Tornado Warning | OUN | Canadian | 35 min |
| Oct 22, 6:05 PM CDT | Tornado Warning | OUN | Pontotoc | 40 min |
| Oct 22, 6:10 PM CDT | Tornado Warning | OUN | Canadian, Kingfisher | 35 min |
| Oct 22, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 57 min |
| Oct 22, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.